MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAMBA FLEX; MAMBA FLEX MICROCATHETER

BOSTON SCIENTIFIC CORPORATION MAMBA FLEX; MAMBA FLEX MICROCATHETER
Model Number 8577
Medical Device Problem Codes Difficult to Flush (1251); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: event date was not provided at the time of reporting.The first date of the month of the aware date was selected.Device evaluated by manufacturer: returned product consisted of a mamba flex 135cm microcatheter there was no guidewire returned.The hub, shaft and tip were visually and microscopically examined.The device showed no damage.The device was flushed with a syringe of fluid and the fluid did not come out of the tip end.A.014 test guidewire was inserted into the hub end of the device and the wire transcended through the device with hesitations and restrictions in the lumen.The wire never reached the full length of the catheter due to the restrictions.The device was soaked in a bath.The device was retested by inserting the guidewire and the guidewire transcended through the device with no restrictions, and a small piece of fm exited the tip.The device was able to flush after the foreign material (fm) was removed.The identify the fm was a 95% cotton and 5% lycra.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2022 it was reported that a guidewire could not advance through the device.A mamba infusion catheter was selected for use.During preparation a guidewire failed to load through the mamba.The mamba was replaced with another mamba and the procedure was completed.No patient complications were reported.However, device analysis revealed foreign material within the mamba.

Brand Name
MAMBA FLEX
Common Device Name
MAMBA FLEX MICROCATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15279041
Report Number2124215-2022-31912
Device Sequence Number20588261
Product Code DQY
UDI-Device Identifier08714729940289
UDI-Public08714729940289
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2023
Device Model Number8577
Device Catalogue Number8577
Device Lot Number0028400920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2022
Initial Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown